ArticleOriginal scientific text

Title

Optimality of the replicating strategy for American options

Authors 1

Affiliations

  1. Department of Mathematical Statistics and Experimentation, Agricultural University, Rakowiecka 26/30, 02-568 Warszawa, Poland

Abstract

The aim of this paper is to study the problem of optimality of replicating strategies associated with pricing of American contingent claims in the Cox-Ross-Rubinstein model with proportional transaction costs. We show that a replication of the option is always possible. We give sufficient conditions for the existence of a replicating strategy which is optimal, and also show an example of an optimal replicating strategy that is not optimal in the global sense.

Keywords

Cox-Ross-Rubinstein model, replicating strategy, American option

Bibliography

  1. J. Cvitanić, H. Pham and N. Touzi, A closed-form solution to the problem of super-replication under transaction costs, Finance Stochastics 3 (1999), 35-54.
  2. S. Levental and A. V. Skorohod, On the possibility of hedging options in the presence of transaction costs, Ann. Appl. Probab. 7 (1997), 410-443.
  3. M. Musiela and M. Rutkowski, Martingale Methods in Financial Modelling, Springer, Berlin, 1997.
  4. M. Rutkowski, Optimality of replication in the CRR model with transaction costs, Appl. Math. (Warsaw) 25 (1998), 29-53.
  5. Ł. Stettner, Option pricing in the CRR model with proportional transaction costs: A cone transformation approach, ibid. 24 (1997), 475-514.
Pages:
93-105
Main language of publication
English
Received
1998-09-16
Published
1999
Exact and natural sciences